Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter February 11, 2018

A note on the behavior of the Dunkl maximal operator

  • Luc Deleaval EMAIL logo


This note is a contribution to the Proceedings of the Conference of the Tunisian Mathematical Society CSMT 2017. After briefly revisiting the case of the standard Hardy–Littlewood maximal operator, we will discuss the behavior of the Dunkl maximal operator in both the scalar and vector-valued cases.

MSC 2010: 42B25; 42B10; 43A85


[1] B. Amri, On the integral representations for Dunkl kernels of type A2, J. Lie Theory 26 (2016), no. 4, 1163–1175. Search in Google Scholar

[2] B. Amri and M. Sifi, Singular integral operators in Dunkl setting, J. Lie Theory 22 (2012), no. 3, 723–739. Search in Google Scholar

[3] J. Bourgain, On high-dimensional maximal functions associated to convex bodies, Amer. J. Math. 108 (1986), no. 6, 1467–1476. 10.2307/2374532Search in Google Scholar

[4] J. Bourgain, On the Lp-bounds for maximal functions associated to convex bodies in 𝐑n, Israel J. Math. 54 (1986), no. 3, 257–265. 10.1007/BF02764955Search in Google Scholar

[5] J. Bourgain, On dimension free maximal inequalities for convex symmetric bodies in 𝐑n, Geometrical Aspects of Functional Analysis (1985/86), Lecture Notes in Math. 1267, Springer, Berlin (1987), 168–176. 10.1007/BFb0078144Search in Google Scholar

[6] J. Bourgain, On the Hardy–Littlewood maximal function for the cube, Israel J. Math. 203 (2014), no. 1, 275–293. 10.1007/s11856-014-1059-2Search in Google Scholar

[7] A. Carbery, An almost-orthogonality principle with applications to maximal functions associated to convex bodies, Bull. Amer. Math. Soc. (N.S.) 14 (1986), no. 2, 269–273. 10.1090/S0273-0979-1986-15436-4Search in Google Scholar

[8] S. Charpentier and L. Deleaval, On a vector-valued Hopf–Dunford–Schwartz lemma, Positivity 17 (2013), no. 3, 899–910. 10.1007/s11117-012-0211-7Search in Google Scholar

[9] M. F. E. de Jeu, The Dunkl transform, Invent. Math. 113 (1993), no. 1, 147–162. 10.1007/BF01244305Search in Google Scholar

[10] L. Deleaval, Fefferman–Stein inequalities for the 2d Dunkl maximal operator, J. Math. Anal. Appl. 360 (2009), no. 2, 711–726. 10.1016/j.jmaa.2009.07.014Search in Google Scholar

[11] L. Deleaval, Two results on the Dunkl maximal operator, Studia Math. 203 (2011), no. 1, 47–68. 10.4064/sm203-1-3Search in Google Scholar

[12] L. Deleaval, Dunkl kernel and Dunkl translation for a positive subsystem of orthogonal roots, Adv. Pure Appl. Math. 4 (2013), no. 2, 107–137. 10.1515/apam-2012-0013Search in Google Scholar

[13] L. Deleaval, On the boundedness of the Dunkl spherical maximal operator, J. Topol. Anal. 8 (2016), no. 3, 475–495. 10.1142/S1793525316500163Search in Google Scholar

[14] L. Deleaval, N. Demni and H. Youssfi, Dunkl kernel associated with dihedral groups, J. Math. Anal. Appl. 432 (2015), no. 2, 928–944. 10.1016/j.jmaa.2015.07.029Search in Google Scholar

[15] L. Deleaval, O. Guédon and B. Maurey, Dimension free bounds for the Hardy–Littlewood maximal operator associated to convex sets, Ann. Fac. Sci. Toulouse Math. (6), to appear. 10.5802/afst.1567Search in Google Scholar

[16] L. Deleaval and C. Kriegler, Dimension free bounds for the vector-valued Hardy–Littlewood maximal operator, Rev. Mat. Iberoam, to appear. 10.4171/rmi/1050Search in Google Scholar

[17] N. Dunford and J. T. Schwartz, Linear Operators. I. General Theory, Pure Appl. Math. 7, Interscience Publishers, New York, 1958. Search in Google Scholar

[18] C. F. Dunkl, Differential-difference operators associated to reflection groups, Trans. Amer. Math. Soc. 311 (1989), no. 1, 167–183. 10.1090/S0002-9947-1989-0951883-8Search in Google Scholar

[19] C. F. Dunkl, Hankel transforms associated to finite reflection groups, Hypergeometric Functions on Domains of Positivity, Jack Polynomials, and Applications (Tampa 1991), Contemp. Math. 138, American Mathematical Society, Providence (1992), 123–138. 10.1090/conm/138/1199124Search in Google Scholar

[20] C. F. Dunkl, Intertwining operators associated to the group S3, Trans. Amer. Math. Soc. 347 (1995), no. 9, 3347–3374. Search in Google Scholar

[21] C. F. Dunkl, An intertwining operator for the group B2, Glasg. Math. J. 49 (2007), no. 2, 291–319. 10.1017/S0017089507003709Search in Google Scholar

[22] C. F. Dunkl and Y. Xu, Orthogonal Polynomials of Several Variables, Encyclopedia Math. Appl. 81, Cambridge University Press, Cambridge, 2001. 10.1017/CBO9780511565717Search in Google Scholar

[23] C. Fefferman and E. M. Stein, Some maximal inequalities, Amer. J. Math. 93 (1971), 107–115. 10.2307/2373450Search in Google Scholar

[24] J. García-Cuerva and J. L. Rubio de Francia, Weighted Norm Inequalities and Related Topics, North-Holland Math. Stud. 116, North-Holland Publishing, Amsterdam, 1985. Search in Google Scholar

[25] L. Grafakos, Classical Fourier Analysis, 2nd ed., Grad. Texts in Math. 249, Springer, New York, 2008. 10.1007/978-0-387-09432-8Search in Google Scholar

[26] G. H. Hardy and J. E. Littlewood, A maximal theorem with function-theoretic applications, Acta Math. 54 (1930), no. 1, 81–116. 10.1007/BF02547518Search in Google Scholar

[27] J. E. Humphreys, Reflection Groups and Coxeter Groups, Cambridge Stud. Adv. Math. 29, Cambridge University Press, Cambridge, 1990. 10.1017/CBO9780511623646Search in Google Scholar

[28] A. D. Melas, The best constant for the centered Hardy–Littlewood maximal inequality, Ann. of Math. (2) 157 (2003), no. 2, 647–688. 10.4007/annals.2003.157.647Search in Google Scholar

[29] D. Müller, A geometric bound for maximal functions associated to convex bodies, Pacific J. Math. 142 (1990), no. 2, 297–312. 10.2140/pjm.1990.142.297Search in Google Scholar

[30] E. M. Opdam, Dunkl operators, Bessel functions and the discriminant of a finite Coxeter group, Compos. Math. 85 (1993), no. 3, 333–373. Search in Google Scholar

[31] M. Rösler, Bessel-type signed hypergroups on 𝐑, Probability Measures on Groups and Related Structures. XI (Oberwolfach 1994), World Scientific Publishing, River Edge (1995), 292–304. Search in Google Scholar

[32] M. Rösler, Positivity of Dunkl’s intertwining operator, Duke Math. J. 98 (1999), no. 3, 445–463. 10.1215/S0012-7094-99-09813-7Search in Google Scholar

[33] M. Rösler, A positive radial product formula for the Dunkl kernel, Trans. Amer. Math. Soc. 355 (2003), no. 6, 2413–2438. 10.1090/S0002-9947-03-03235-5Search in Google Scholar

[34] M. Rösler, Dunkl operators: Theory and applications, Orthogonal Polynomials and Special Functions (Leuven 2002), Lecture Notes in Math. 1817, Springer, Berlin (2003), 93–135. 10.1007/3-540-44945-0_3Search in Google Scholar

[35] J. L. Rubio de Francia, Maximal functions and Fourier transforms, Duke Math. J. 53 (1986), no. 2, 395–404. 10.1215/S0012-7094-86-05324-XSearch in Google Scholar

[36] E. M. Stein, Topics in Harmonic Analysis Related to the Littlewood–Paley Theory, Ann. of Math. Stud. 63, Princeton University Press, Princeton, 1970. 10.1515/9781400881871Search in Google Scholar

[37] E. M. Stein, Maximal functions. I. Spherical means, Proc. Natl. Acad. Sci. USA 73 (1976), no. 7, 2174–2175. 10.1073/pnas.73.7.2174Search in Google Scholar PubMed PubMed Central

[38] E. M. Stein, The development of square functions in the work of A. Zygmund, Bull. Amer. Math. Soc. (N.S.) 7 (1982), no. 2, 359–376. 10.1090/S0273-0979-1982-15040-6Search in Google Scholar

[39] E. M. Stein and J.-O. Strömberg, Behavior of maximal functions in 𝐑n for large n, Ark. Mat. 21 (1983), no. 2, 259–269. 10.1007/BF02384314Search in Google Scholar

[40] S. Thangavelu and Y. Xu, Convolution operator and maximal function for the Dunkl transform, J. Anal. Math. 97 (2005), 25–55. 10.1007/BF02807401Search in Google Scholar

[41] Q. Xu, H functional calculus and maximal inequalities for semigroups of contractions on vector-valued Lp-spaces, Int. Math. Res. Not. IMRN (2015), no. 14, 5715–5732. 10.1093/imrn/rnu104Search in Google Scholar

[42] Y. Xu, Orthogonal polynomials for a family of product weight functions on the spheres, Canad. J. Math. 49 (1997), no. 1, 175–192. 10.4153/CJM-1997-009-4Search in Google Scholar

Received: 2017-10-06
Revised: 2017-12-06
Accepted: 2017-12-20
Published Online: 2018-02-11
Published in Print: 2018-10-01

© 2018 Walter de Gruyter GmbH, Berlin/Boston

Downloaded on 3.12.2023 from
Scroll to top button